Women in Animation (WIA) and Les Femmes s’Animent (LFA) are pleased to present the third annual Women in Animation World Summit in conjunction with the Annecy International Animation Festival and Mifa 2019.

The Women in Animation World Summit will take place on Monday, June 10th at the Impérial Palace Hotel (Allée de l’Impérial, 74000 Annecy) and will feature a day-long symposium of panels and discussions spotlighting top executives and filmmakers from around the world, exploring the theme of Belonging.

SUMMIT PROGRAM

9:00am-9:15a
WELCOME

The organizations that present the Women in Animation World Summit welcome you to a week of thoughtful discussion and global networking.

Marge Dean, Head of Studio, Crunchyroll; President of Women in Animation
Corinne Kouper, Director of Development, TeamTo; President of Les Femmes S’animent
Mickaël Marin, CEO, CITIA

9:15am-9:45am (30 minutes)
INTRODUCTION TO THE THEME OF BELONGING

This year’s theme of Belonging completes our Diversity series that began with Unconscious Bias and Inclusion. Julie Ann Crommett will share why this concept is crucial to creating a culture of true acceptance and understanding.

Julie Ann Crommett, Vice President, Multicultural Audience Engagement, The Walt Disney Studios; Secretary of Women in Animation.

9:45am-10:45am (60 minutes)
INCREASING INCLUSION IN ANIMATION: RESEARCH STUDY

With the support of Disney Animation Studios, Women in Animation has fielded a groundbreaking research study with the Annenberg Institute at the University of Southern California to examine the percentage of women working in key animation roles in film and television, the barriers and opportunities facing women as they pursue careers in animation, and the classroom-to-career pipeline for women. Dr. Smith will present key insights from this research for the first time.

Dr. Stacy Smith, Founder and Director, Annenberg Inclusion Initiative at the University of Southern California

11:00am – 12:00pm (60 minutes)
CREATING AN ENVIRONMENT OF BELONGING

An open discussion amongst top male executives on how men can help to foster a culture of belonging in our industry. Hear from engaged men on what they’re doing to be allies in the movement toward a more diverse and equitable future.

Moderator:

Marge Dean, Head of Studio, Crunchyroll; President of Women in Animation

Panelists:

DATE

Monday, June 10, 2019

LOCATION

Impérial Palace Hotel
Allée de l’Impérial, 74000
Annecy, France

SCHEDULE

9am – 9:15am
Welcome


9:15am – 9:45am
Introduction To The Theme Of Belonging


9:45am – 10:45am
Increasing Inclusion In Animation:  Research Study


11am – 12pm
Creating An Environment Of Belonging


1pm – 2pm
Supporting Students Of Animation


2pm – 3pm
Intergenerational Perspective On Belonging


3pm – 3:30pm
British Columbia’s Five In Focus: Animation


3:45pm – 4:45pm
The Face Of Animation Leadership In Hollywood


4:45pm – 5:15pm
Keynote Presentation: Julie Gayet


5:15pm
Closing Remarks


5:30pm – 7:30pm
Mixer Immediate Following

Eamonn
Butler

Ricardo
Curtis

Michael
Fukushima

Peter
Gal

Chuck
Peil

1:00pm-2:00pm (60 minutes)
SUPPORTING STUDENTS OF ANIMATION

Did you know that in many countries, over 60% of animation students are female? We will discuss how to support these women through the cultural and technical challenges of school and set them up for career success. How can we address the unique needs of female and non-binary students entering the workplace? We will share some best practices and ideas for how to make students feel like they already belong to the animation community they are seeking to join after graduation.

Moderator:

Brendan Burch, CEO Six Point Harness, Chair of Students, Women in Animation

Panelists:

Hsiang Chin
Moe

Deb
Stone

Michelle Ann
Nardone

2:00pm – 3:00pm (60 minutes)
INTERGENERATIONAL PERSPECTIVE ON BELONGING

Our panel of top animation professionals of different generations discuss the importance of diverse perspectives and what working together means today in the animation industry.

Moderator:

Alison Mann, VP Creative & Strategy, Sony Pictures Animation

Panelists:

Natalie
Nourigat

Elizabeth
Ito

Jill
Culton

3:00pm -3:30pm (30 minutes)
BRITISH COLUMBIA’S FIVE IN FOCUS: ANIMATION

In 2018, Women in Animation (Vancouver) and Women in View announced an innovative program to aid five women across various filmmaking roles – screenwriting, directing, producing, art direction and animation direction – in creating original animated shorts. Meet the women chosen for BC’s Five in Focus and hear about their experience so far.

Moderator:

Rose-Ann Tisserand, Chair, WIA Vancouver

Panelists:

Amanda
Konkin

Jan
Davreux

Stepahnie
Blakey

Kaitlin
Sutherland

3:45pm – 4:45pm 60 minutes)
THE FACE OF ANIMATION LEADERSHIP IN HOLLYWOOD

Nearly all the major animation studios in Hollywood are now being led by women. Will this change the culture and output of the studios? Join us as these top studio heads discuss their roles in influencing and implementing change and how they are working to create a culture at their studios that drives creative content that promotes diversity, inclusion and belonging.

Moderator:

Ann Le Cam, SVP Talent and Studio Planning, Walt Disney Animation Studios

Panelists:

Allison
Abbate

Kristine
Belson

Melissa
Cobb

Margie
Cohn

Andrea
Miloro

Ramsey
Naito

4:45pm – 5:15pm (30 minutes)
KEYNOTE PRESENTATION: JULIE GAYET

Actress, producer, and founder of Rouge International Productions, Julie Gayet will share about her work in advocacy for women in general and in the film business and share insights from the making of her film, Cinéast(e)s.

5:15pm
CLOSING REMARKS

Jinko Gotoh, Producer, Klaus and Escape from Hat for Netflix

5:30pm –7:30pm
Mixer immediately following

Chill Out Zone at MIFA with musicians sponsored by LFA